MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION HANCOCK II MITRAL BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

MEDTRONIC HEART VALVES DIVISION HANCOCK II MITRAL BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number T510
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Endocarditis (1834); Mitral Regurgitation (1964); Renal Failure (2041); No Information (3190)
Date of Event 04/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: the product specimen has not been returned for device analysis.Conclusion: multiple attempts to gather additional information and request product return have been made; however, these attempts have been unsuccessful.Without return of the product, no definitive conclusions could be drawn regarding the clinical observation.Should additional information become available, a supplemental report will be submitted.
 
Event or Problem Description
Medtronic received information that 11 months post implant of this bioprosthetic valve, it was explanted and replaced.No failure mechanism was provided.No other adverse patient effects were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic received additional clarifying information that the patient collapsed at home 9 months and 27 days post implant of this bioprosthetic mitral valve due to respiratory failure, severe systemic inflammatory response syndrome (sirs) picture, renal failure, multisystem organ failure.The patient went into a coma.It was noted that there was possible vegetation (location unknown).An aortic valve abscess and mitral valve regurgitation was noted.This patient was considered a poor surgical candidate at the time.Subsequently 10 months and 21 days post implant of the bioprosthetic mitral valve the valve was explanted and replaced with another medtronic bioprosthetic mitral valve.No further adverse patient effects were reported.The product was not returned for analysis as it was sent to hospital pathology.If information is provided in the future, a supplemental report will be issued.

Brand Name
HANCOCK II MITRAL BIOPROSTHETIC HEART VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key6494541
Report Number2025587-2017-00592
Device Sequence Number884526
Product Code LWR
UDI-Device Identifier00643169534155
UDI-Public00643169534155
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/14/2018
Device Model NumberT510
Device Catalogue NumberT510C29
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/10/2017
Supplement Date Received by Manufacturer04/10/2017
08/14/2017
Initial Report FDA Received Date04/14/2017
Supplement Report FDA Received Date09/07/2017
09/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age68 YR
Patient Weight54